Overdose of captopril: effects, symptoms, treatment
Captopril is often recommended to patients with cardiovascular diseases. Pharmacological drug used in combination therapy of arterial hypertension and heart failure. Failure to comply with medical recommendations, improper storage, self-medication often lead to intoxication. Overdose of captopril pathological condition, sometimes fatal.
Features of the drug
Captopril is a drug that inhibits angiotensin converting enzyme. After gradual decrease in the body biologically active substances of angiotensin reduces the production of glands of internal secretion of aldosterone. In humans increased blood flow in the heart and renal blood vessels, normalizes the tone of the myocardium and resistance arteries.
Captopril refers to the means of a course of treatment used to prevent attacks of high blood pressure. If the person forgot to take the pill, it should not be consumed after some time two. This will lead to overdose and intoxication with captopril.
The ability of the drug to improve blood flow to the heart muscle and reduce blood clots is used for the treatment of patients with chronic renal failure. Captopril contributes to myocardial oxygen supply, causing the increase in heart rate. Through 1-1,5 hours after taking the pills blood pressure the person will return completely to normal. Also the drug is used to treat the following pathologies:
- heart failure after myocardial;
- nephropathy occurring in diabetes mellitus;
- non-inflammatory damage of the retina of the eyeball.
Captopril can be used alone or in conjunction with other drugs. You should pay attention on the selectivity behavior of drugs in relation to other chemical compounds. There are many medications that, when used simultaneously with captopril may cause overdose symptoms (diuretics, calcium channel blockers).
The main causes of poisoning
Improper storage of medicines causes acute poisoning in young children, with devastating consequences. The main therapeutic action of captopril is a blood pressure lowering. The baby even after taking one tablet hypotension develops, a pathological condition characterized by a sharp pressure drop and disturbances of heart rhythm.
Captopril is strictly contraindicated to patients with chronic diseases of the urinary system. Due to the decrease ability to excrete toxic compounds the drug accumulates in the body and provoke an overdose.
It is no secret that some people do not like to visit hospital for a thorough diagnosis. They prefer to be treated according to the recipes of traditional healers or through referrals from colleagues and neighbors. Captopril belongs to the drugs that have a lot of contraindications. So you can not take a drug to reduce pressure without consulting your doctor increases the likelihood of overdose.
The drug is banned by people with a history of the following diseases:
- Pathology, accompanied by a decrease in the functional activity of the liver.
- Autoimmune pathology.
- Coronary heart disease.
- Extreme left ventricular failure.
- Pathology of the endocrine system.
Captopril is not used for the treatment of patients under the age of 18. In children and adolescents blood vessels more permeable to chemicals than adults. And the drug have the ability to quickly be absorbed by the cells and tissues. This condition increases the possibility of overdose and of severe poisoning.
Also contraindications to the use of captopril include pregnancy and lactation. When carrying out a course of treatment patients are advised to give up driving vehicles. The drug is sometimes accompanied with dizziness and decreased visual acuity.
The clinical picture of overdose
Even when all medical recommendations may occur intoxication captopril because of an imbalance of important minerals in the body. To prevent overdose it is necessary to constantly monitor the content of potassium and sodium. Such laboratory tests of samples of blood and urine are conducted at least once per month.
One of the pronounced side effects captopril is photosensitivity. Prolonged poisoning by small doses of pharmacological preparation of the skin is covered with dark spots after a long stay in the open sun.
Exceeding the standard dose is only one tablet becomes a cause of these signs of poisoning:
- a sharp decrease in pressure, orthostatic hypotension;
- severe swelling of the limbs;
- dizziness, loss of coordination, headaches, drowsiness;
- violation of the coherence of motion of the muscle;
- a feeling of numbness, tingling, pins and needles aroundbody;
- psychological condition: weakness, fatigue, emotional lability;
- sore throat, cough without sputum discharge, bronchial constriction, pulmonary edema;
- violation of urination: decrease in volume of allocated urine, changing its colour and smell;
- digestive disorders: nausea, vomiting, bloating.
The characteristic features of symptoms of chronic poisoning captopril is the development of acidosis or blood PH shift to the acid side. This pathological condition leads to diarrhea, loss of appetite, heartburn. The victim in breathing, appears chemical smell from the mouth. Long-term overdose cause gastric ulcers and duodenal ulcers, intestinal inflammation, and hemorrhagic cystitis.
Secreted human sweat contains an excessive amount of acid, what causes hives and eczema. Due to the violation of water-salt balance in the joints begins to Deposit salt. There is a risk of arthritis and gout.
First aid for overdose
The danger of intoxication captopril is the emergence of extremely low pressure, able to replaced by a deep coma. Therefore, immediately after the onset of symptoms to call a doctor, calling the drug that caused the overdose. While the doctor is in the way, you need to provide first aid:
- Dissolve in a liter of water of potassium permanganate until light pink color and give to drink the victim. Induce vomiting to discharge from the stomach of pure water.
- Drink man strong sweet tea.
- Unabsorbed captopril bind chelators or adsorbents.
Condition poisoning captopril dangerous opportunity of the fall of man due to low blood pressure. It is necessary to lay the victim and reassure.
The problem arrived doctor to eliminate hypertension, normalizing heart rhythm drugs. If overdose is a danger to life, the patient hospitalitynet to conduct detoxication therapy. Captopril is usually removed from the body by hemodialysis.